Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 408, NWS Wichita, KS

August 12, 2011Harper County, Kingman County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 12, 2011, 6:14 PM CDT for Harper County, Kingman County, Kansas. It was in force for 76 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2011, 6:14 PM CDT (23:14 UTC)
Expired
Aug 12, 2011, 7:30 PM CDT
In force
76 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Harper County, KS, Kingman County, KS

The radar

The Vance AFB radar (KVNX), 70 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 6:48 PM CDTTSTM WND GST 57Attica, KSMEASURED BY KSN PINPOINT WEATHER LAB AT ATTICA HIGH SCHOOL.
Aug 12, 7:00 PM CDTTSTM WND GST 85Attica, KSSPOTTER ESTIMATED 85 MPH WIND GUST IN ATTICA.
Aug 12, 7:01 PM CDTTSTM WND GST 60Attica, KSSOME TREE LIMBS WERE DOWNED.
Aug 12, 7:01 PM CDTTSTM WND GST 60Ne Attica, KSSOME TREE LIMBS WERE DOWNED.
Aug 12, 7:08 PM CDTTSTM WND GST 604 E Attica, KSOBSERVER ESTIMATED AT LEAST 60 MPH WIND GUST. NOTED SMALL LIMBS BLOWN OFF OF TREES.
Aug 12, 7:09 PM CDTTSTM WND GST 702 N Anthony, KS
Aug 12, 7:11 PM CDTTSTM WND GST 604 E Attica, KSOBSERVER ESTIMATED AT LEAST 60 MPH GUST THAT BLEW SMALL LIMBS OFF OF HIS TREES.
Aug 12, 7:19 PM CDTTSTM WND GST 55Harper, KSSOME TREE LIMBS DOWN.
Aug 12, 7:24 PM CDTTSTM WND GST 70Anthony, KSOBSERVED LIMBS BLOWN DOWN IN NEIGHBORS YARD WITH ESTIMATED 70 MPH GUST.
Aug 12, 7:25 PM CDTTSTM WND GST 60Danville, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 2:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1210 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WUUS53 KICT 122314
SVRICT
KSC077-095-130030-
/O.NEW.KICT.SV.W.0408.110812T2314Z-110813T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
614 PM CDT FRI AUG 12 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 730 PM CDT

* AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM PRATT TO 11 MILES NORTHWEST OF
  HARDTNER...AND MOVING EAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  KINGMAN...ANTHONY...CUNNINGHAM...NASHVILLE...PENALOSA...ZENDA...
  ATTICA...WALDRON...HARPER...NORWICH...BLUFF CITY...WILLOWDALE...
  KINGMAN AIRPORT...CORWIN...CLEVELAND...SPIVEY...CRYSTAL SPRINGS...
  RAGO...MURDOCK AND RUNNYMEDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3737 9836 3738 9847 3773 9847 3770 9781
      3700 9780 3699 9835
TIME...MOT...LOC 2315Z 289DEG 27KT 3761 9862 3712 9875
WIND...HAIL 70MPH 0.88IN

$$

JAKUB
3 follow-up statements
229 
WWUS53 KICT 122332
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
632 PM CDT FRI AUG 12 2011

KSC077-095-130030-
/O.CON.KICT.SV.W.0408.000000T0000Z-110813T0030Z/
KINGMAN KS-HARPER KS-
632 PM CDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
KINGMAN COUNTIES UNTIL 730 PM CDT...

AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF CUNNINGHAM TO 6 
MILES NORTHEAST OF MEDICINE LODGE TO 9 MILES NORTH OF 
HARDTNER...MOVING EAST TO SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  KINGMAN...ANTHONY...CUNNINGHAM...NASHVILLE...PENALOSA...ZENDA...
  ATTICA...WALDRON...HARPER...BLUFF CITY...NORWICH...WILLOWDALE...
  CORWIN...KINGMAN AIRPORT...SPIVEY...CRYSTAL SPRINGS...CLEVELAND...
  RAGO...MURDOCK AND RUNNYMEDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3737 9836 3738 9847 3773 9847 3770 9781
      3700 9780 3699 9835
TIME...MOT...LOC 2331Z 292DEG 31KT 3763 9850 3734 9849
          3713 9860
WIND...HAIL 80MPH 1.00IN

$$

KLEINSASSER
452 
WWUS53 KICT 122345
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
645 PM CDT FRI AUG 12 2011

KSC077-095-130030-
/O.CON.KICT.SV.W.0408.000000T0000Z-110813T0030Z/
KINGMAN KS-HARPER KS-
645 PM CDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
KINGMAN COUNTIES UNTIL 730 PM CDT...

AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM NASHVILLE...TO SHARON...TO 
HAZELTON...MOVING EAST TO SOUTHEAST AT 40 TO 50 MPH. THE STRONGEST 
WINDS WILL LIKELY AFFECT PRIMARILY HARPER AND SOUTHERN KINGMAN 
COUNTIES.

LOCATIONS IMPACTED INCLUDE...
  KINGMAN...ANTHONY...ZENDA...ATTICA...WALDRON...HARPER...NORWICH...
  BLUFF CITY...CORWIN...KINGMAN AIRPORT...CLEVELAND...SPIVEY...
  CRYSTAL SPRINGS...RAGO...MURDOCK...RUNNYMEDE...DANVILLE AND
  FREEPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 
70 MPH AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3700 9781 3699 9835 3737 9836 3738 9845
      3773 9847 3770 9781
TIME...MOT...LOC 2343Z 292DEG 45KT 3742 9836 3724 9830
          3706 9836
WIND...HAIL 80MPH 1.00IN

$$

KLEINSASSER
251 
WWUS53 KICT 130008
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
708 PM CDT FRI AUG 12 2011

KSC077-095-130030-
/O.CON.KICT.SV.W.0408.000000T0000Z-110813T0030Z/
KINGMAN KS-HARPER KS-
708 PM CDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
KINGMAN COUNTIES UNTIL 730 PM CDT...

AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 OR 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM HARPER...TO ANTHONY...TO MANCHESTER...MOVING EAST TO 
SOUTHEAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE 
DAMAGING WINDS. THE STRONGEST WINDS WILL LIKELY AFFECT HARPER COUNTY 
AND FAR SOUTHERN PORTIONS OF KINGMAN COUNTY.

LOCATIONS IMPACTED INCLUDE...
  NORWICH...BLUFF CITY...RUNNYMEDE...DANVILLE AND FREEPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 
80 MPH! SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3700 9781 3699 9835 3737 9836 3738 9845
      3773 9847 3770 9781
TIME...MOT...LOC 0007Z 292DEG 45KT 3731 9801 3713 9795
          3696 9804
WIND...HAIL 80MPH 0.75IN

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:30 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Aug 12, 3:30 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
330 PM CDT FRI AUG 12 2011

.DISCUSSION...

FORECAST HIGHLIGHTS: SEVERE THUNDERSTORM CHANCES THIS
AFTERNOON/EVENING...WITH MORE THUNDERSTORM CHANCES SUNDAY NIGHT
THROUGH NEXT WEEK.

PRECIPITATION:

CURRENT SURFACE ANALYSIS INDICATES LOW PRESSURE OVER WEST-CENTRAL
KS...WITH A COLD FRONT TRAILING SOUTHWEST FROM THERE...AND AN
OUTFLOW BOUNDARY FROM EARLIER CONVECTION TRAILING SOUTHEAST THROUGH
SOUTH-CENTRAL AND SOUTHERN KS. SHORTWAVE TROUGH EVIDENT IN WATER
VAPOR IMAGERY IS CURRENTLY PROGRESSING ACROSS THE CENTRAL HIGH
PLAINS.

AT LEAST SOMEWHAT ELEVATED CONVECTION IS CURRENTLY ONGOING OVER
SOUTHEAST KS...ALONG/NORTH OF SURGING OUTFLOW BOUNDARY. THE MORE
ROBUST CONVECTION IS ANTICIPATED FURTHER WEST THOUGH...THINKING
SCATTERED THUNDERSTORMS WILL DEVELOP NEAR THE TRIPLE POINT OVER
WEST-CENTRAL KS THIS AFTERNOON AND TRACK SOUTHEAST OVER PRIMARILY
SOUTH-CENTRAL KS...ALONG DECENT INSTABILITY GRADIENT SETTING UP.
OTHER THAN SOME POTENTIAL ELEVATED CONVECTION...THINKING CENTRAL KS
MAY BE DONE WITH WIDESPREAD CONVECTION CHANCES. ADDITIONALLY...EAST
CENTRAL AND SOUTHEAST KS AIRMASS IS PRETTY "WORKED OVER" FROM
EARLIER/ONGOING CONVECTION...ALTHOUGH COULD STILL SEE SOME ELEVATED
CONVECTION OVER THE AREA THIS EVENING/OVERNIGHT AS SHORTWAVE
APPROACHES FROM NW. BEST SEVERE CHANCES WILL LIKELY BE OVER SOUTH
CENTRAL AND FAR SOUTHERN KS DUE TO VERY UNSTABLE CONDITIONS. DEEP
LAYER SHEAR IS MODEST AT BEST...BUT DEGREE OF INSTABILITY WILL STILL
PROMOTE VERY LARGE HAIL AND DAMAGING WIND GUSTS. ACTIVITY SHOULD
THEN TRACK SOUTHEAST INTO NORTHERN OK THIS EVENING/OVERNIGHT...WITH
AN INCREASING THREAT FOR DAMAGING WINDS AS STORMS/COLD POOLS MERGE.

PER GFS/ECMWF...THE NEXT CHANCE OF STORMS APPEARS TO BE SUNDAY
NIGHT-MONDAY NIGHT...AS WEAK MID-LEVEL TROUGHING ROUNDS CREST OF
SOUTHERN CONUS RIDGE. BOTH MODELS WOULD SUGGEST THE GREATEST
COVERAGE OVER NORTHERN KS INTO NE...WITH CHANCES DECREASING SOME
FURTHER SOUTH. DEVELOPMENT OF NW FLOW ALOFT WILL PROVIDE CONTINUED
CHANCES FOR THUNDERSTORMS THROUGH AT LEAST LATE WEEK ACROSS THE
CENTRAL/SOUTHERN PLAINS...ALTHOUGH TIMING THESE CHANCES THIS FAR OUT
IS TOUGH...SO WILL ONLY BROAD BRUSH POPS FOR NOW. BEST CHANCES FOR
THUNDERSTORMS WILL BE THE FAVORED LATE AFTERNOON...OVERNIGHT THROUGH
EARLY MORNING PERIODS.

TEMPERATURES:

SEASONAL TO SLIGHTLY BELOW NORMAL TEMPERATURES ANTICIPATED THIS
WEEKEND IN WAKE OF THIS EVENING'S SYSTEM. MEDIUM RANGE GUIDANCE
SUGGESTS BUILDING RIDGE AND SUBSEQUENT WARMING TEMPERATURES
SUNDAY-MONDAY. SHOULD BE LOOKING AT A RETURN TO NEAR OR SLIGHTLY
BELOW NORMAL TEMPERATURES BY AT LEAST MID TO LATE WEEK...AS
NORTHWEST FLOW ALOFT DRAGS MODIFIED CANADIAN AIR SOUTH.
HOWEVER...THERE ARE SOME SIGNIFICANT TIMING ISSUES WITH GFS/ECMWF AT
THIS POINT.

ADK

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

A RATHER COMPLICATED TAF FORECAST WITH A FAIRLY POTENT OUTFLOW
BOUNDARY CURRENTLY DROPPING SOUTH TO NEAR KHUT AND KICT AT THIS
TIME...WITH SOME POST FRONTAL CONVECTION DEVELOPING JUST TO THE
NORTH OF IT. WENT AHEAD AND SHIFTED KICT WIND DIRECTION TO THE
NORTHEAST AS THIS OUTFLOW WILL MOVE ACROSS THE CITY WITHIN THE
NEXT HOUR. WILL ALSO INCLUDE A TEMPO -TSRA CHANCE FOR KICT/KHUT AS
STORMS DEVELOP ALONG THIS FEATURE. COULD ALSO SEE OUTFLOW IMPACT
KCNU IN THE NEXT FEW HOURS...SO WILL GO WITH VCTS IN THIS AREA
WITH AN EXPECTED WIND SHIFT HERE AS WELL.

COMPLICATED PART OF THE FORECAST INVOLVES HOW THIS BOUNDARY WILL
IMPACT CHANCE OF RENEWED CONVECTION LATER THIS EVENING ACROSS MOST
OF THE REGION...WITH RENEWED CONVECTION POSSIBLE TO THE NW OF KHUT
BY AROUND 23Z WHERE OUTFLOW WILL FORM A TRIPLE POINT NEAR MAIN
SYNOPTIC FRONT. THIS CONVECTION WILL IMPACT THE KHUT/KICT TAFS FROM
23Z TO 02Z/SAT. COULD SEE SOME GUSTY WINDS AND POSSIBLE MVFR
CEILINGS NEAR ANY STRONG/SEVERE TSRA THAT MOVES IN...SO FEEL
CONFIDENT ENOUGH TO INCLUDE ANOTHER TEMPO GROUP FOR THIS CHANCE NEAR
KHUT/KICT. NOT SURE OF THE TIMING OF THE NEXT ROUND OF CONVECTION TO
MOVE SOUTHEAST INTO KCNU...SO WILL ONLY GO WITH A VCTS FOR NOW.

SUSPECT COOLING IN THE WAKE OF THE OUTFLOW/BOUNDARY MAY RESULT IN AT
LEAST SOME MVFR CLOUDS ACROSS CEN KS AFTER 06Z/SAT.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  91  65  89 /  70  10  10  10
HUTCHINSON      68  90  65  89 /  50  10  10  10
NEWTON          68  90  64  89 /  50  10  10  10
ELDORADO        69  91  64  88 /  60  10   0  10
WINFIELD-KWLD   70  92  66  90 /  80  10  10  10
RUSSELL         65  88  64  88 /  20  10  10  10
GREAT BEND      66  89  65  89 /  30  10  10  10
SALINA          67  89  63  88 /  20  10  10  10
MCPHERSON       68  89  64  89 /  30  10  10  10
COFFEYVILLE     71  92  65  88 /  80  10   0   0
CHANUTE         70  90  63  87 /  60  10   0   0
IOLA            70  90  63  86 /  60  10   0   0
PARSONS-KPPF    71  91  65  87 /  80  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Aug 12, 3:51 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT FRI AUG 12 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-132100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
351 PM CDT FRI AUG 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING OVER PRIMARILY SOUTH
CENTRAL KANSAS...AND PORTIONS OF SOUTHEAST KANSAS. THE GREATEST
THREAT WILL LIKELY BE GENERALLY SOUTHWEST OF A LINE EXTENDING FROM
GREAT BEND TO HUTCHINSON...TO EL DORADO TO SEDAN. THE STRONGEST
ACTIVITY WILL BE CAPABLE OF GOLFBALL SIZE HAIL OR LARGER AND
DAMAGING WINDS GREATER THAN 70 MPH. THE SEVERE THREAT WILL WANE
LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE
POSSIBLE SUNDAY NIGHT GENERALLY WEST OF THE KANSAS TURNPIKE...WITH
THESE CHANCES CONTINUING ACROSS THE ENTIRE AREA MONDAY AND MONDAY
NIGHT. WHILE CONFIDENCE IS LOW REGARDING SPECIFICS...PERIODIC
THUNDERSTORM CHANCES COULD CONTINUE TUESDAY THROUGH THE END OF THE
WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
EVENING...GENERALLY SOUTHWEST OF A LINE EXTENDING FROM GREAT BEND
TO HUTCHINSON...TO EL DORADO TO SEDAN.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

EPS/ADK

In the hours before

Special weather statement, Aug 12, 12:32 PM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1232 PM CDT FRI AUG 12 2011

KSZ095-121800-
WILSON-
1232 PM CDT FRI AUG 12 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WILSON COUNTY...

AT 1229 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR FREDONIA...OR 23 MILES SOUTHWEST
OF CHANUTE...AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

PEARCE
Special weather statement, Aug 12, 12:44 PM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1244 PM CDT FRI AUG 12 2011

KSZ069-121830-
BUTLER-
1244 PM CDT FRI AUG 12 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER COUNTY...

AT 1239 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR POTWIN...OR 10 MILES WEST OF EL
DORADO...AND MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Special weather statement, Aug 12, 2:29 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
229 PM CDT FRI AUG 12 2011

KSZ094-098-099-122015-
CHAUTAUQUA-ELK-MONTGOMERY-
229 PM CDT FRI AUG 12 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...ELK AND MONTGOMERY COUNTIES...

AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LONGTON...OR 16 MILES NORTH OF SEDAN...AND
MOVING EAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KETCHAM
Special weather statement, Aug 12, 3:14 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CDT FRI AUG 12 2011

KSZ098-099-122045-
CHAUTAUQUA-MONTGOMERY-
314 PM CDT FRI AUG 12 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA AND MONTGOMERY COUNTIES...

AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CHAUTAUQUA...OR 8 MILES SOUTH OF SEDAN...
AND MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

JAKUB
Special weather statement, Aug 12, 4:18 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
418 PM CDT FRI AUG 12 2011

KSZ049-122200-
SALINE-
418 PM CDT FRI AUG 12 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SALINE COUNTY...

AT 413 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BROOKVILLE...OR 13 MILES WEST OF SALINA...
AND MOVING EAST AT 30 MPH.

UP TO PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS
STORM.

JAKUB
Special weather statement, Aug 12, 4:59 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
459 PM CDT FRI AUG 12 2011

KSZ047-122245-
BARTON-
459 PM CDT FRI AUG 12 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHERN BARTON COUNTY...

AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PAWNEE ROCK...OR 7 MILES NORTH OF
LARNED...AND MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 6:54 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline66 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.